Hair loss ??

Discussion in 'Fibromyalgia Main Forum' started by INITAHUG, Sep 15, 2008.


    INITAHUG New Member

    Has anybody experenced having hairloss ? Could it be the Lyrica, or is it just the FM ???
  2. SkeptikSharon

    SkeptikSharon New Member

    I am experiencing an increase in hair loss, but I am no longer on Lyrica. I've been off Lyrica for maye 6 months or so. But I'm still losing way more hair than is normal even for me...
  3. onerose

    onerose New Member

    Yes, i have experienced quite a bit of hair loss, and i thing that i am still loosing my hair. My hair has always been one of my best features. It was beautiful and long, men loved it. And now i have very low self esteem because of this. I have been too ashamed to metion it. Thank You for sharing that.
  4. vannafeelbettr

    vannafeelbettr New Member

    The body is an amazing thing. It knows where to direct fuel to the important organs to sustain vital bodily functions, even if it means to disregard nonessential bodily functions. You see, we no longer have 100% functioning going on in our bodies (the reason why, still remains a mystery). So, say we have 80% the ennrgy/available nutrients for our bodies. With the 20% decrease, your body is going to choose not to feed lacking energy/nutrients to body parts/tissues that are not vital to surviving. Hair, is one of those things the body knows does not play a vital role in the importance of its functioning.

    Often, when a person goes through a trauma (physical, emotional, even mental), the results may show through hair loss 3 months after the onset of trauma. The hair loss continues through the life span of each hair ( (6-9 months) then hair usually returns after that. I know all this because I used to be a hairstylist and studied the phenomona to educate clients when they would go through a similar experience.

    Now, I myself am on the other side of the fence, experiencing terrible hair loss, and slow/poor quality of hair growth, never knowing if it would be possible to attain 100% proper bodily functioning again.....
  5. tandy

    tandy New Member

    mainly on the very top of my noggin :)

    I read a dr. gott article recently that was about the 'good luck' one person had with using a shampoo thats by Tresemme. This woman claimed that she started growing thicker hair after a few months of use.
    Its the black bottle of tresemme. I think its says vit b infused shampoo for volume.
    I can re-check if ya want, but ya gotta ask cause I'm not running all the way upstairs for nothing~
    how terrible am I??
    hey,.. those stairs are cruel.
    hope this helps~
  6. Alycia07

    Alycia07 New Member

    I went to the doctor today because I was losing hair in circles on the top of my head. The dermatologist told me I have alopecia areata (SP?). She told me its hereditay and they can only give me steroids when I lose it to make it come back. She told me it happens because my white blood cells attack my hair folicles. I hope this helps you in some way. Try going to a dermatologist to see what is going on. Good luck
  7. angelscutoo

    angelscutoo New Member

    I have been losing hair for some time and I am on lyrica. I know there are some other medications that also cause this problem. If anyone finds out if this is attributed to lyrica please let me know. Thanks
  8. Dixielanddelight

    Dixielanddelight New Member

    wow i thought it was just me....ive been losing a ton of hair and mine is almost to my butt..and very thick...unsure what is going on but i brush my hair and it comes out in handful's
  9. limbo

    limbo Member

    My docter just told me yesterday zinc and selenium are for hair loss. Also boitin, may be misspelled. I'm taking a mega vitamin hoping it will help also has mega vitamin B's. The biotin is my own opionin, it is said to be used with horses for thier mane etc. My daughter is a owner of a horse. I don't know if I can name the brand of vitamin?
  10. k9s

    k9s New Member

    My hair started thinning when I got FMS. It increased in menopause. I know that can affect our hair. If I am under added stress I notice more hair loss. I started taking a special vitamin/mineral suppliment almost 2 years ago and noticed it helps my hair a lot. The drawback? It's expensive. I cut back on the amount I had been taking and my hair started to fall out more. Guess I have to cut something else out to save money and return to the increased dosage.

    INITAHUG New Member

    Thank you all for the good advice, I thought maybe it was just me. It just seemed like when I got sick, my hair kinda died, and it was so pretty before. I just wondered because I never seen a post for that one.
  12. pasara

    pasara New Member

    hair loss is a common symptom of of hypothyroidism. i would have a comprehensive test of your thyroid functions.
  13. Rich333

    Rich333 New Member

    I have had hair loss for decades, and I have read many times that it is a typical symptom of ME. It also occurs with thyroid illness, but ME is a disease of the endocrine system as well as the central nervous system, so it seems logical that both thyroid conditions and ME have this symptom.

    This symptom often shows up on message boards for ME. I still have my hair, I haven't gone bald, but it rains down all over when I use a comb or brush, and clogs the drain in big gobs when I shower. As I said,it's done this for decades.